Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 10, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 18, 2019, 4:20 AM EDT for Schoolcraft County, Michigan. It took effect at Aug 18, 2019, 4:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2019, 4:20 AM EDT (08:20 UTC)
- In effect from
- Aug 18, 2019, 4:00 PM EDT
- Expired
- Aug 18, 2019, 11:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WHUS43 KMQT 180820 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 420 AM EDT Sun Aug 18 2019 MIZ014-190300- /O.NEW.KMQT.BH.S.0010.190818T2000Z-190819T0300Z/ Southern Schoolcraft- 420 AM EDT Sun Aug 18 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 4 PM EDT this afternoon through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ Rolfson
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 3:56 AM EDT, 24 minutes earlier.
Area forecast discussion, Aug 18, 3:56 AM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Marquette MI 356 AM EDT Sun Aug 18 2019 .SHORT TERM...(This evening through Sunday) Issued at 330 PM EDT SAT AUG 17 2019 Other than the potential for some sprinkles this afternoon along the Lake Superior breeze that has come onshore, aided by a weak wave traversing through out ahead of the main trough still back over in MT/Saskatchewan, benign weather prevails until the approach of a frontal boundary tomorrow. Pre-frontal activity is expected to grace the western U.P. with its presence by around or just shortly after dawn, with instability already on the increase by then. As the morning continues, look for this convective activity to spread north and eastward, with the thunder potential decreasing from south to north. With ample shear moving into the area, the limiting factor for any sort of more robust activity will be the instability, although there are some hints that locations closest to the WI border could see a brief window by midday tomorrow of a few feisty storms attempting to impact the area. If the pre-frontal activity ends up slowing down more so than currently anticipated, the stronger storm potential will likely then increase, something to keep in mind heading into tomorrow's outdoor activity planning. Regardless of which scenario ends up playing out, moderate rain will be possible, with locally heavy rain not out of the question, given the increase in PWATs expected overnight. Some model soundings are depicting the skinny CAPE/moist profile scenario indicative of moderate to heavy rainfall. With dewpoints on the rise tonight, some fog will be possible in prone locations, with lows struggling to drop below the mid 50s in the interior, and remaining in the 60s along the lakeshores. Expected cloud coverage by the start of the day will keep highs tomorrow moderated, topping out in the 70s just about everywhere, lingering on the cooler side of those 70s in the west, higher in the east. .LONG TERM...(Monday through Saturday) Issued at 356 AM EDT SUN AUG 18 2019 Zonal flow, interrupted by a couple of potent shortwaves later this week, will prevail this week into next week. The arrival of these shortwaves will bring with them quite the fluctuations in temperatures across the Upper Peninsula, a brief chances for precipitation. Otherwise, dry conditions look to prevail through much of next week. On Monday, high pressure will track eastward across Wisconsin and Lower Michigan ushering in gusty southwest winds and very dry conditions across the Upper Peninsula. The combination of increasing warm air advection and southwest gradient winds will make for a classic downslope warming day across the west half of Upper Michigan, especially near the Lake Superior shoreline where temperatures will climb into the 80s. As mentioned above, a very dry air mass is expected to be in place. While there is some uncertainty in the magnitude of drying given the strengthening subsidence inversion throughout the day, ample diurnal mixing and cloud-free skies will aid in mixing down of gustier winds. The strongest winds are expected around Isle Royale and over the Keweenaw Peninsula, but forecast soundings do show the potential for gusty winds across much of the Upper Peninsula. Depending on how much rain we see across the Upper Peninsula today (Sunday), we could see elevated fire weather concerns across northwestern parts of Upper Michigan on Monday. Monday night into Tuesday, boundary layer winds will remain on the turbulent side so expect overnight lows to be mild. On Tuesday, a cold front will push eastward across the Upper Peninsula, bringing back chances for showers and thunderstorms. While it's more common for this pattern to bring fire weather concerns in the spring time, gusty southwest winds and warm conditions will prevail ahead of the front. With how dry we've been as of late, how low RHs get on Tuesday ahead of the front will need to be monitored for fire weather concerns. For both Monday and Tuesday, there is some support with HDW creeping up into the 90th percentiles. As for convection along the cold front, not out of the question that there could be some stronger storms. Deep-layer shear doesn't appear to be a problem, but will need to see just how much moisture can return across the area and boost instability levels. Tuesday night through Thursday, behind the cold front a strong punch of cold air advection will bring fall-like temperatures to the Upper Great Lakes and another stretch of dry weather. Given the CAA, cloud cover may end up becoming more robust than currently forecast. Did bump winds up across the area as this pattern favors breezy northwest winds, especially Wednesday as the pressure gradient continues to look fairly strong ahead of the main surface ridge off to the west. Thursday into Friday morning, surface ridging will traverse the Upper Great Lakes, slackening the winds. The combination a cool, dry conditions and light winds Thursday night/Friday morning looks to allow for very chilly overnight lows. Adjusted the NBM down during this time period, as model guidance is hinting towards the potential for lows to fall into the upper 30s across the interior west. This cool down will not last long. For the end of the weekend into early next weekend, temperatures will be on the rebound as we find ourselves under another bout of return flow from the southwest, as high pressure drops southeast of the region and another shortwave lifts across the area. This transition back to warm air advection and increasing moisture will also bring back chances for precipitation, especially towards the end of the weekend into early next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 134 AM EDT SUN AUG 18 2019 VFR conditions will prevail overnight. As a frontal boundary approaches early today, showers and lower cigs will move in along with an increase in winds. Cigs should drop to or just below IFR during the periods of heavier rain at KIWD by late morning and in the afternoon at KCMX and KSAW. Thunderstorms may also occur, but confidence was not high enough for mention in the TAF. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 312 PM EDT SAT AUG 17 2019 Fog/low-level stratus today will continue to burn off/dissipate across the eastern portions of Lake Superior as the day continues. Otherwise, benign weather conditions prevail on the lake today, with a change expected overnight as a frontal boundary approaches the Upper Great Lakes. Winds will be on the increase overnight through tomorrow night, with gusts approaching and perhaps exceeding 20 knots. Winds will remain elevated into the start of the work week as a tight pressure gradient overhead allows for gusts to reach toward 25 to near 30 knots on Monday. Look for winds to drop back off to less than 20 knots on Tuesday, with a quick return of over 20 knots reappearing by Wednesday. For Thursday into at least the early part of Friday, winds are anticipated to remain less than 20 knots. As for hazards to marine interests (other than winds), thunderstorm chances exist for tomorrow and then again on Tuesday as disturbances pass on through. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...Ritzman AVIATION...JLB MARINE...lg
Hazardous weather outlook, Aug 17, 2:50 PM EDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 250 PM EDT Sat Aug 17 2019 MIZ001>007-009>014-084-085-181900- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 250 PM EDT Sat Aug 17 2019 /150 PM CDT Sat Aug 17 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Rest of Today and Tonight There is a slight chance of thunderstorms toward daybreak over far west and south central Upper Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday over west and central Upper Michigan and Sunday evening over portions of central Upper Michigan. There is a slight chance of thunderstorms Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-181900- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 250 PM EDT Sat Aug 17 2019 /150 PM CDT Sat Aug 17 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Rest of Today and Tonight Patchy dense fog will linger into tonight over portions of Lake Superior. There is a slight chance of thunderstorms over far western Lake Superior late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms on Sunday and a slight chance of thunderstorms on Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-181900- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 250 PM EDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Rest of Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday and also Tuesday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KCW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:35 PM EDT | Small Craft Advisory | MQT | 33 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.